Alert archive / Alabama / Tornado Warnings in 1999

Tornado Warning 12, NWS Tallahassee, FL

May 6, 1999Henry County, Alabama

NWS Tallahassee, FL issued this tornado warning at May 6, 1999, 12:55 PM CDT for Henry County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 6, 1999, 12:55 PM CDT (17:55 UTC)
Expired
May 6, 1999, 1:25 PM CDT
In force
30 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Henry County, AL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 1999-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1006 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 1999-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1006 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
994 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTLH 061800 COR
TORTLH
ALC067-061825-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
155 PM EDT THU MAY 6 1999

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN HENRY COUNTY IN SOUTHEASTERN ALABAMA

* UNTIL 125 PM CDT (225 PM EDT)

* AT 1253 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A TORNADO 9 MILES NORTHWEST OF ABBEVILLE... MOVING
  NORTHEAST AT 35 MPH. EDWIN IS IN THE PATH OF THIS STORM.


THIS IS A DANGEROUS SITUATION.  ACT QUICKLY.  IF YOU ARE IN
THE PATH OF THIS TORNADO...MOVE TO A SHELTER BELOW GROUND IF
AVAILABLE.  OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST
FLOOR.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 6, 9:30 AM CDT, 3 hours 25 minutes earlier.

Area forecast discussion, May 6, 9:30 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1030 AM EDT THU MAY 6 1999

00 UTC ETA/AVN RUN NAILED THE 12 UTC FORECAST WITH FRONTAL
LOCATION/PRECIP/PRESSURE/MOISTURE FIELDS. NGM WAS A LITTLE QUICK
AND STRONG WITH ITS FRONT. 12 UTC SFC ANALYSIS SHOWS N-S ORIENTED
FRONT FROM NEW TO MEM...WITH A MOISTURE BOUNDARY/CONVERGENCE ZONE
JUST AHEAD OF THE SQUALL LINE FROM MOB TO ATL.

SQUALL LINE IS MOVING VERY LITTLE...BUT BEGINNING TO SEE CONVECTION
FIRE UP AHEAD OF IT AROUND PNS. EXPECT THIS TREND TO CONTINUE AS
STORMS FIRE UP ALONG MESOSCALE BOUNDARY MENTIONED ABOVE. LOW-LEVEL
SC ACROSS AREA NOW SHOULD DISSIPATE AS DRY MID LEVEL AIR MIXES
DOWN. CAP AT 800MB SHOULD PREVENT DEEP CONVECTION UNTIL SQUALL LINE
ARRIVES LATE THIS AFTERNOON. ETA CAPES ARE FORECAST TO BE AROUND
2500 J/KG WITH WETBULB ZERO VALUES EXPECTED AROUND 10500 FT. WIND
SHEAR IS NOT THERE...BUT WILL BE DEVIANT STORM MOTIONS. CURRENT
ZONES/CWF LOOK OKAY...BUT MAY UPDATE BIG BEND ZONES TO STRESS LATE
AFTERNOON THINKING.

FOURNIER

Nearby

Tornado Warnings in Alabama, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.